Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Is it possible to treat Maniac Bipolar disorder by hospitalizing the patient without medicine ?

Is it possible to treat Maniac Bipolar disorder by hospitalizng the patient as he is not ready to take medicine.?.. My father,54 yrs of age is having mental disorder called as bipolar disorder.. Now a days his aggression stage has started and he is not taking medicines and getting violent and aggressive day by day.. Can i give him treatment by hospitalizing him., as he is not ready to take the medicines..pls answer. Its getting terrible for us to bear and remain calm and cool........
Asked On : Mon, 21 Mar 2011
Answers:  7 Views:  290
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
thanks for using health care magic.
Your father can be hospitalized for the bipolar mood disorder. You need to consult psychiatrist for the detailed evaluation and treatment.
As Insight is usually lost in Bipolar Mood Disorder with psychotic features, Sometimes patient may not be willing to take medicines.
As your father is non-compliant to the treatment, some liquid antipsychotic drugs like risperidone or olanzapine and divalprorex sprinkle may be of some help. these drugs can be mixed into his food out of the knowledge of patient. h e may be benefitted with long acting anti psychotics like risperidone injection.
Answered: Fri, 12 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. Bipolar mood disorder is primarily treated with medication and treatment without medication might not benefit him. If the patient is not compliant on medication, the treatment would include:
1. Use of suspension/sprinkle formulations of antipsychotics
2. Use of long acting depot intramuscular antipsychotic injections

Hospitalisation would be helpful to start this process and ensure drug compliance. Wish him good health and early recovery. Kindly do not stop medication without the instructions of your treating psychiatrist.
Dr Sundar
Answered: Mon, 29 Apr 2013
I find this answer helpful
  User's Response
i was diagnoised with bipolar 2 aftr 22yrs and now on mood stabilizer lametec 150mg. feel normal,pl dont give up ur medication ? lametec has no sideefects.
Answered: Wed, 18 May 2011
Psychiatrist Dr. A. Vishal's  Response

Bipolar disorder is characterized by episodic illness of depression or mania (elevated mood). During maniac phase patients are behave like energetic,exceesive talk, over familiarity, excessive spending of money, elevated or irritable mood, mood fluctuations, reduced need of sleep,some time increased sexual activity, excessive buying new clothes garments. It also associated with psychotic symptoms like grandiose ideas, suspiciousness, most of them refuses to take treatment because lack of insight.

mania is treatable disease, you should be consult local psychiatrist for better treatment.

you can mix the dissolving tablet in his food, also depot injections (once in 15 days ) are available for poor compliance patients.

all the best
Answered: Mon, 11 Jul 2011
I find this answer helpful

1 Doctor agrees with this answer

ENT Specialist Dr. Puneet Maheshwari's  Response
Bipolar disorder, sometimes called manic depressive psychosis is which causes mood swings that range from the lows of depression to the highs of mania. Kindly do not worry as you can keep your moods under control by following a treatment plan as Suggested by your Psychiatrist. In most cases, bipolar disorder can be controlled with medications and psychological counseling. Valparin can cause side effects like, loss of appetite, nausea, vomiting, diarrhea, increased appetite, weight gain, increased sleepiness, dizziness, fatigue, hallucinations. Kindly do not worry about the side effects as they may or may not occur. Just take it as directed by your Doctor and go for regular follow up. Learn more about this condition as this will help you stick to your Treatment plan and will help you understand yourself better. If you drink or smoke, QUIT. Make healthy relationships and exercise regularly and eat healthy nutritious balanced diet which should include fresh fruits and green leafy vegetables. Avoid stress and make sleep a priority. Sleep for 8 hours daily. Practice relaxation techniques like Yoga and meditation. Go for regular follow up. Exercise regularly for an hour daily. These steps along with medications will definitely be of help to you.
Answered: Thu, 19 May 2011
I find this answer helpful
  Anonymous's Response
I had taken medicines for Bipolar Disorder religiously for 18 years! (started in 1993). Did all I could to help myself. I had to resign from office every few years! I felt horrible as my colleagues got better with their careers with each passing year. I have learnt one thing with my own experience;this illness has NO cure. Drugs, Mania and depression have given me High BP, Cholesterol and Diabetes at the age of 35. Now I sit at home and do nothing.
Answered: Wed, 30 Mar 2011
  User's Response
Hello Alok, welcome to HealthcareMagic forum!
How long has your father been suffering from Bipolar disorder? Has he recently started refusing his medications? Yes, it is better to admit him to the hospital in case he is refusing to take his medication; since it is difficult to convince him to take medication in the manic phase of the disorder. Consult the treating psychiatrist once, and admitting him for a few days would be a better option.
Regards and best wishes.
Answered: Mon, 21 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor